Florida, 2002

Damaging Wind in Florida, June 19, 2002

June 19, 2002 · NWS JAX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 19, 3:40 PM EST, 40 minutes earlier.

Area forecast discussion, Jun 19, 3:40 PM EST, 40 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
440 PM EDT WED JUN 19 2002

CURRENTLY...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS HAVE
LINGERED OFFSHORE THROUGHOUT THE DAY AND HAVE BEGUN TO DEVELOP ALONG
THE EAST COAST DO TO NE FLOW CONVERGING ALONG THE COAST. OVERALL
CONVECTIVE MOTION IS ABOUT 10 MPH TO THE NORTHEAST. THE STATIONARY
SFC FRONT EXTENDS THROUGH OUR SOUTHERN FL ZONES WHERE LAPS ANALYSIS
SHOWS CONVERGENCE AND MOISTURE FLUX OVER NORTHERN FLAGLER COUNTY.
MID CLOUD DECK HAS AGAIN KEPT TEMPS SEASONABLY COOL FOR THIS TIME OF
DAY OVER THE AREA WITH REPORTS IN THE LOWER 80S. THE GREATEST
INSTABILITY HAS BEEN OBSERVED ACROSS THE INTERIOR SOUTH OF OCALA.
TSTORMS ARE EXPECTED FIRE THIS AFTERNOON WITH HEAVY RAINFALL AMOUNTS
ARE ANTICIPATED.

TONIGHT THROUGH THU NIGHT...MODEL RUNS HAVE BEEN SIMILAR FOR SFC
CONDITIONS DURING SHORT TERM SUCH THAT THE STATIONARY SFC FRONT
ALONG THE ATLANTIC SEABOARD EXTENDING THROUGH THE FL PENINSULA
LINGERS. THIS FEATURE WILL BE THE DOMINANT FOCUS FOR CONVECTION
THROUGH THE NEXT SEVERAL DAYS. IF CLOUD COVER BECOMES LESS
DENSE...SEA BREEZES COULD ENHANCE SFC CONVERGENCE NEAR THE FRONT
MAINLY OVER OUR SOUTHERN ZONES AND ALONG THE EAST COAST...BUT EXPECT
MOSTLY CLOUDY CONDITIONS TO PERSIST THROUGH THU NIGHT OVER FL. AT
THE UPR LVLS...THE AVN AND ETA SOLUTIONS DIFFER WRT THE DEVELOPMENT
OF A CUTOFF LOW ASSOCIATED WITH THE CURRENT TROUGH OVER THE WESTERN
FL PANHANDLE. THE UPR LVL TROUGH WILL MOVE OVER THE EASTERN SEABOARD
AND THROUGH NORTHERN FL THU EVENING. THE AVN CREATES A CLOSED LOW
OVER THE EASTERN SEABOARD BY 00Z FRI AND CARRIES IT SW THROUGH SAT
EVE...WHERE THE ETA CLOSES THE LOW OVER THE SE LATER NEAR 12Z FRI.
DESPITE TIMING CONFLICTS...VORTS IN THE RETROGRESSING TROUGH WILL
CONTINUE TO MOVE OVER THE AREA...AND MEAN LAYER MOISTURE REMAINS
HIGH OVER THE AREA WITH PWS BETWEEN 1.75 AND 2 INCHES UNDER THE
SUB-TROPICAL FLOW. WIND FLOW BECOMES RATHER VARIED OVER THE FORECAST
AREA WITH THE INVERTED TROUGH ALONG THE COASTLINE.

FRI AND FRI NIGHT...BY FRI UPR LVL FEATURES COME INTO CLOSE
AGREEMENT WITH A CLOSED LOW OVER THE SOUTHEAST (AVN EXTENDS THE LOW
AXIS INTO THE MID ATLANTIC) WHILE THE SFC FRONT LINGERS ALONG THE
EASTERN SEABOARD. AVN DEVELOPS THE UPR LOW CENTER ALONG THE
MID-ATLANTIC DURING THE DAY WHERE THE ETA KEEPS IT OVER THE SE. BOTH
MOVE THE WEAKENING SFC FRONT WESTWARD. AGAIN...MOISTURE ABOVE AND
INSTABILITY OVER THE AREA WARRANT CHC TO LIKELY POPS WITH
ANTICIPATED AFTERNOON/EVE CONVECTION ALONG COAST AND INLAND FL. FRI
NIGHT UPR LVL HIGH PRESSURE ELONGATES OVER THE NORTHERN PLAINS
SUPPRESSING THE UPR LOW FURTHER W-SW OVER THE NE GOMEX. ANTICIPATE
MOSTLY CLOUDY CONDITIONS WITH CHC TO LIKELY POPS FROM GA ZONES TO S
FL ZONES.

SAT...THE SFC HIGH OVER THE NE MOVES SE INTO THE WESTERN
ATLANTIC...WHILE INDICATIONS OF THE LINGERING SE ATLANTIC SEABOARD
STATIONARY FRONT ARE STILL APPARENT. THE UPR LVL RIDGE BUILDS OVER
THE EASTERN CONUS AND WEAKENS THE LOW OVER THE GOMEX AS IT IS
CARRIED FURTHER SOUTH. BELIEVE THAT CHC POPS AND PARTLY CLOUDY
CONDITIONS WILL BE BEST FOR ALL ZONES FROM 30% GA TO 50% FL. BELIEVE
TEMPS IN THE SHORT TERM WILL REMAIN 2-5 DEGREES BELOW CLIMO GIVEN
THE EXPECTED CLOUD COVER DURING THE HEAT OF THE DAY.

EXTENDED...ATLANTIC SFC HIGH PRESSURE AXIS BUILDS INTO THE
MID-ATLANTIC STATES AS AN UPR LVL TROUGH MOVES OVER THE EASTERN
CONUS. IMPULSES IN THE BASE OF AND DOWNSTREAM OF THE UPR LVL FEATURE
WILL SWEEP OVER THE MOIST REGION...ENHANCING LIFT FOR SEA BREEZE
CIRCULATIONS. SFC HIGH AXIS SHIFTS SOUTH OVER THE PENINSULA NEAR MID
WEEK AS S-SW FLOW ENHANCES EAST COAST SB CONVERGENCE. WILL GO CHC
ALL ZONES. HIGH TEMPS REACHING NEAR 90 WITH LOWS NEAR 70.

MARINE...NO HEADLINES.

PRELIM...
AMG RR 068/087 068/086 067 24333
SSI TT 073/084 073/083 073 24464
JAX TT 068/086 069/086 070 24464
SGJ TT 074/084 074/084 073 24564
GNV TT 068/087 069/087 068 24564
OCF TT 069/088 070/088 069 24564=

.JAX...
.GA...NONE.
.FL...NONE.

BROYLES/SANDRIK

In the hours before

Special weather statement, Jun 19, 10:30 AM EST, 5 hours 50 minutes before
FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-192000-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1130 AM EDT WED JUN 19 2002

...LOCALLY HEAVY RAINFALL POSSIBLE ACROSS PORTIONS OF NORTH
FLORIDA...

ABUNDANT MOISTURE ACROSS NORTH FLORIDA WILL LEAD TO SCATTERED TO
NUMEROUS SHOWERS AND A FEW THUNDERSTORMS THIS AFTERNOON. THE GREATEST
COVERAGE OF RAINFALL WILL GENERALLY BE SOUTH OF INTERSTATE 10.
LOCALIZED FLOODING IS POSSIBLE IN AREAS WITH PROLONGED HEAVY RAIN...
ESPECIALLY IN THOSE LOCATIONS WITH POOR DRAINAGE. DO NOT DRIVE
THROUGH WATER OF UNKNOWN DEPTH.

ALTHOUGH SEVERE WEATHER IS NOT EXPECTED...STORM SPOTTERS ARE
REQUESTED TO REPORT ANY OCCURRENCES OF FLOODING.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

SANDRIK

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Clay

When
June 19, 4:20 PM EST
Where
Clay County, 10 mi SW of Orange Park
Property damage
$5,000
Reported by
LAW ENFORCEMENT
Coordinates
30.070, -81.817

Large trees and lower lines down over Tacoa Rd.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2002Every state in 2002This day in weather historyWarnings in Florida, June 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5300949.